South Carolina, 2003Damaging Winds in South Carolina, July 10, 2003
July 10, 2003 · NWS CAE · 16 events in 11 counties and zones
16 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 10, 10:35 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 10:35 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1135 AM EDT THU JUL 10 2003
QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH.
CAE 94 74 92 72 / 50 40 40 30
AGS 93 73 91 71 / 40 40 40 30
SSC 94 73 92 72 / 50 40 40 30
OGB 94 73 92 71 / 40 40 40 30
.CAE...
GA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES
GAC033...GAC073...GAC181...GAC189...GAC245.
SC...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES
SCC003...SCC009...SCC011...SCC037...SCC039...SCC063...SCC065...
SCC071...SCC079...SCC081.
CDL
Hazardous weather outlook, Jul 10, 4:22 AM EST, 9 hours 28 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
522 AM EDT THU JUL 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
COLD FRONT WILL APPROACH THE AREA ON FRIDAY. SCATTERED THUNDERSTORMS
WILL DEVELOP IN ADVANCE OF THE FRONT. SOME OF THESE STORMS COULD
BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JDB
In the hours before
Special weather statement, Jul 10, 11:08 AM EST, 2 hours 42 minutes before
SCZ018-020-021-025>027-030-035-041-GAZ040-063>065-077-101908-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1208 PM EDT THU JUL 10 2003
A SEVERE THUNDERSTORM WATCH IS IN EFFECT.
A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO LINCOLN AND MCCORMICK
COUNTIES BY 1 PM. THESE STORMS WILL PRODUCE WIND GUSTS TO 50
MPH...HAIL TO ONE-HALF INCH AND FREQUENT LIGHTNING. ELSEWHERE...
ISOLATED THUNDERSTORMS WILL TO DEVELOP AHEAD OF THE LINE OF STORMS
AND MOVE NORTHEAST AT 30 MPH.
THE STORMS WILL CONTINUE TO SPREAD EASTWARD THROUGH THE AFTERNOON.
Special weather statement, Jul 10, 11:51 AM EST, 1 hour 59 minutes before
SCZ018-020-021-025>027-030-035-041-GAZ040-063>065-077-101951-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1251 PM EDT THU JUL 10 2003
...A SEVERE THUNDERSTORM WATCH IN EFFECT...
A LINE OF STRONG THUNDERSTORMS WILL MOVE IN TO WESTERN MCCORMICK AND
LINCOLN COUNTIES DURING THE NEXT HOUR. BY 2 PM THE STORMS WILL BE NEAR
A LINE FROM NEWBERRY...SALUDA...EDGEFIELD AND AUGUSTA. THE STORMS
WILL CONTINUE TO SPREAD EASTWARD THROUGH 4 PM.
THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 50 MPH...HAIL TO
ONE-HALF INCH AND FREQUENT LIGHTNING.
NO SEVERE WEATHER HAS BEEN REPORTED DURING THE PAST HOUR...A SEVERE
THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 6 PM TONIGHT. A WATCH
MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO DEVELOP QUICKLY
AND PRODUCE DAMAGING WINDS AND LARGE HAIL.
PEOPLE IN OR CLOSE TO THE WATCH AREA SHOULD MONITOR THESES STORMS
AND BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER IS
OBSERVED OR A WARNING IS ISSUED.
Special weather statement, Jul 10, 12:46 PM EST, 1 hour 4 minutes before
SCZ018-020-021-025>027-030-035-041-GAZ040-063>065-077-102046-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
146 PM EDT THU JUL 10 2003
...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 6 PM...
STRONG THUNDERSTORMS WILL BE NEAR A LINE FROM NEWBERRY... SALUDA
...EDGEFIELD AND AUGUSTA BY 230 PM. THE STORMS WILL CONTINUE TO
SPREAD EASTWARD AND BE NEAR A WINNSBORO...LEXINGTON...NEW ELLINGTON
AND WAYNESBORO LINE BETWEEN 330 AND 430 PM..
THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 50 MPH...HAIL TO
ONE-HALF INCH AND FREQUENT LIGHTNING.
THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 50 MPH...HAIL TO
ONE-HALF INCH AND FREQUENT LIGHTNING.
NO SEVERE WEATHER HAS BEEN REPORTED DURING THE PAST HOUR...A SEVERE
THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 6 PM TONIGHT. A WATCH
MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO DEVELOP QUICKLY
AND PRODUCE DAMAGING WINDS AND LARGE HAIL.
PEOPLE IN OR CLOSE TO THE WATCH AREA SHOULD MONITOR THESES STORMS
AND BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER IS
OBSERVED OR A WARNING IS ISSUED.
CDL
Thunderstorm Wind, Lexington
- When
- July 10, 1:50 PM EST
- Where
- Lexington County, Lexington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.350, -80.833
SKYWARN spotter reported trees down on Gibson road, and at hwy 378 and Ferry road.
Thunderstorm Wind, Newberry
- When
- July 10, 2:02 PM EST
- Where
- Newberry County, Pomaria
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.167, -81.350
SKYWARN spotter reported some trees and powerlines down in Pomeria.
Thunderstorm Wind, Richland
- When
- July 10, 2:23 PM EST
- Where
- Richland County, Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.000, -81.017
SKYWARN spotter reported powerlines down in southeast Columbia on hwy 378.
Thunderstorm Wind, Bamberg
- When
- July 10, 2:42 PM EST
- Where
- Bamberg County, Denmark
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.217, -80.350
Sheriff reported trees down in Denmark.
Thunderstorm Wind, Orangeburg
- When
- July 10, 3:10 PM EST
- Where
- Orangeburg County, Branchville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.217, -80.667
Sheriff reported trees down in the Branchville area.
Thunderstorm Wind, Orangeburg
- When
- July 10, 3:30 PM EST
- Where
- Orangeburg County, Eutawville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.267, -81.417
EOC reported trees down on a home in Eutawville with part of the roof torn off.
Thunderstorm Wind, McCormick
- When
- July 10, 8:45 PM EST to 8:55 PM EST
- Where
- McCormick County, Plum Branch
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.983, -81.250
Sheriff reported trees down in Plum Branch and Clarks Hill.
Thunderstorm Wind, Saluda
- When
- July 10, 9:00 PM EST
- Where
- Saluda County, 7 mi E of Saluda
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.000, -81.017
Sheriff reported trees down on powerlines on hwy 378.
Thunderstorm Wind, Edgefield
- When
- July 10, 9:15 PM EST
- Where
- Edgefield County, Edgefield
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.250, -80.817
Sheriff reported trees down across the souther half of the county.
Thunderstorm Wind, Lexington
- When
- July 10, 9:30 PM EST
- Where
- Lexington County, Chapin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.400, -80.350
Sheriff reported trees and powerlines down on Old Lexington Highway.
Thunderstorm Wind, Fairfield
- When
- July 10, 9:30 PM EST
- Where
- Fairfield County, Longtown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.983, -81.250
NWS Coop Observer reported numerous trees down in Longtown.
Thunderstorm Wind, Newberry
- When
- July 10, 9:45 PM EST
- Where
- Newberry County, 12 mi SE of Newberry
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.317, -81.150
SKYWARN spotter reported trees down in Dreher Island State Park.
Thunderstorm Wind, Lexington
- When
- July 10, 9:45 PM EST
- Where
- Lexington County, Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.850, -82.267
SKYWARN spotter reported trees down on Arrowhead Circle.
Thunderstorm Wind, Richland
- When
- July 10, 10:05 PM EST
- Where
- Richland County, Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.000, -81.650
SKYWARN spotter reported trees down on Bluff road.
Thunderstorm Wind, Kershaw
- When
- July 10, 10:15 PM EST
- Where
- Kershaw County, Lugoff
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.783, -81.917
Electric coop reported trees and powerlines down in the Lugoff area.
Thunderstorm Wind, Lee
- When
- July 10, 10:45 PM EST
- Where
- Lee County, 6 mi W of Bishopville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.220, -81.467
Sheriff reported trees down on Horsepen road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Georgia, July 10, 20033 deaths · $269,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in West Virginia, July 10, 20036 injured · $2.7 million · F2 · 19 events
- Flash Flooding and Flooding in Ohio, July 10, 2003$859,000 · 50 kt wind · 13 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 2003$225,000 · 60 kt wind · 4 events
- Tornadoes and Flash Flooding in Virginia, July 10, 2003$13,000 · F1 · 24 events
- Flash Flood in West Virginia, July 10, 2003$80,000 · 1 event
- Tornado and Damaging Winds in Ohio, July 10, 2003$44,000 · F0 · 5 events
- Damaging Winds in Kentucky, July 10, 2003$30,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, July 10, 2003$30,000 · 61 kt wind · 1 event
- Lightning Strike in South Carolina, July 10, 2003$30,000 · 1 event
- Flash Flood and Flood in Indiana, July 10, 2003$20,000 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 10, 2003$20,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5370921, 5367696, 5369553, 5369555, 5369554, 5369556, 5367631, 5367632, 5367633, 5367691, 5367697, 5367690, 5367692, 5367693, 5367694, 5367695.